Skip to content
My WebMD Sign In, Sign Up
Hives from antibiotics?
avatar
Anon_54262 posted:
I am currently taking Omncef (Cefdinir) to treat a chonic sinus infection. Been taking it for two weeks now. Three days ago, started developing hives on random places on my body - mostly neck, chest, hands. At first I thought maybe it was some contact allergy. It is pollen season here in Atlanta, and everything is yellow, and I do have allergies to pollen. But after showering, etc. Still getting hives. The only thing I can attribute it to is the antibiotic. I I have not changed my diet, etc. This is terrible. I get a rash starting ( sometimes a blotch, sometimes looks like I was whipped), put some benadryl gel on it, it calms down. THen 20 minutes later, I get another one somewhere else. The itch is terrible. I have been taking 1 benadryl tablet, but it makes me drowsy. Called the ENT today to see what he think and maybe change meds. Anyone else have similar reactions to ABs? The strange thing is, I have taken this AB several times before w/o any problem.
Reply
 
avatar
sgbl88 responded:
Hi it does sound like a possible allergic reaction, but only a doctor can tell you or sure. Be sure to discuss all your symptoms with your doctor.

You have my symptoms. I am getting over a severe, chronic sinus infection as well. First I did a course of Levaquin and have been on Augmintin it seems like forever. I have another scope tomorrow trying to see if the thing is gone.

It is possible to develope an allergy at any time. So even i you have used it safely before, you can bee allergic to it now.

Take care
God Bless.

Sonya
Jeremiah 29:11 For I know the thoughts that I think toward you, saith the LORD, thoughts of peace, and not of evil, to give you an expected end... Ye shall seek me, and find [me]
 
avatar
nobody102 replied to sgbl88's response:
Thanks. Been on prednisone now day three, and no releif. Calling doc back tomorrow.
 
avatar
sgbl88 replied to nobody102's response:
Hi, I was just wondering how you are feeling.
Sonya
Jeremiah 29:11 For I know the thoughts that I think toward you, saith the LORD, thoughts of peace, and not of evil, to give you an expected end... Ye shall seek me, and find [me]
 
avatar
nobody102 replied to sgbl88's response:
Still not good. Finished one 6-day prednisone pack, and dr started my on another. Still getting random hives all over. It is only acutally 6 days since I stopped taking the antibiotic, and they said it could take up to 2 weeks to get out of my system.


Helpful Tips

Tip: safe use of epinephrine auto-injectorsExpert
For patients with allergic diseases that place them at risk for severe allergic reactions or anaphylaxis, epinephrine autoinjectors are an ... More
Was this Helpful?
15 of 27 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Asthma and Allergies Center